MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. GELMARK ULTRA BREAST TISSUE MARKER; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. GELMARK ULTRA BREAST TISSUE MARKER; BIOPSY INSTRUMENT
Catalog Number GMUEC10GSS
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Poor Quality Image (1408); Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/31/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H10: manufacturing review: a manufacturing review was not requested as the lot number reported is unknown.Investigation summary: one gelmark ultra marker applicator was received with their tip guide.During visual evaluation, the device appeared to have residue throughout.Also the marker applicator was noted to be in a pre- deployed configuration and no pads were present.Slight bend noted to the proximal end of the plunger, a circumferential break was noted to the distal end of the marker applicator.Under x-ray examination, the returned device was noted to have a marker stuck at the distal end of the marker applicator.No other anomalies were noted.Due to the condition of the returned device, no functional testing performed.Therefore, the investigation is confirmed for the reported bent as returned device was noted to be bent and the investigation is inconclusive for positioning failure due to the condition of the returned device (identified break).The investigation is unconfirmed for poor image quality as under x-ray evaluation, the wire-form was noted to be stuck at the distal end of the marker applicator.The investigation is confirmed for the identified break issue as a circumferential break was noted to the distal end of the marker applicator.A definitive root cause for the alleged failure to deploy, poor quality image, bent needle and identified break issues could not be determined based upon the provided information.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H11: section a through f ¿ the information provide by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
 
Event or Problem Description
It was reported that during a breast tissue marker placement procedure, the marker was allegedly not placed smoothly.It was further reported that the inserted marker clip was not seen.Furthermore, the entire needle was allegedly skewed when it was pulled out.There was no reported patient injury.

Brand Name
GELMARK ULTRA BREAST TISSUE MARKER
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
Manufacturer (Section G)
INFUS MEDICAL (THAILAND)
706 moo 4
bangpoo ind estate
samutprakarn province 10280
TH   10280
Manufacturer Contact
brett curtice
800 w. rio salado pkwy
tempe, AZ 85281
4803032689
MDR Report Key20629045
Report Number2020394-2024-01668
Device Sequence Number7337008
Product Code FZP
UDI-Device Identifier00801741031854
UDI-Public(01)00801741031854
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K011402
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/04/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberGMUEC10GSS
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/22/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/14/2024
Initial Report FDA Received Date11/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown